MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted in the in the common bile duct to treat malignant stenosis during a stenting procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent was able to be deployed; however, it moved out of the intended location.The stent was removed from the patient with forceps, and the procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 3009 captures the reportable event of stent positioning problem.Block h10: the returned hot axios delivery system was analyzed, and a visual evaluation noted that the stent was not returned.The outer blue sheath was returned kinked.A functional evaluation could not be performed because the stent was deployed.No other issues with the device were noted.The reported event of stent positioning issue could not be confirmed because this event occurred during the procedure and it is not possible to replicate the event in the laboratory.It was confirmed that the outer blue sheath was kinked.Most likely, factors encountered during the procedure and/or the interaction with the scope could have caused the kink in the outer sheath and the patient's anatomy could be the cause of the stent positioning issue.Therefore, a review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted in the in the common bile duct to treat malignant stenosis during a stenting procedure performed on (b)(6), 2020.According to the complainant, during the procedure, the stent was able to be deployed; however, it moved out of the intended location.The stent was removed from the patient with forceps, and the procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9825490
Report Number3005099803-2020-00781
Device Sequence Number3069436
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0023666200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight60